MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V.  NEXGEN ALL POLY PETELLA STANDARD CEMENTED SIZE 41 MM DIA 10.0 MM; PROSTHESIS, KNEE

ZIMMER MANUFACTURING B.V.  NEXGEN ALL POLY PETELLA STANDARD CEMENTED SIZE 41 MM DIA 10.0 MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Failure of Implant (1924); Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060)
Date of Event 01/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The product will not be returned to zimmer biomet for investigation, as the device location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Additional associated products: 42504606612 femur cemented plus right size 9+ lot# 64890192 42560613520 stem extension 6mm offset splined uncemented 20 mm dia +135 mm l lot# 64777480 42542007502 tibia fixed cemented right size f lot# 65016898 42522800712 articular surface fixed bearing constrained condylar knee (cck) right 12mm lot# 64751693 42560113515 stem extension straight splined uncemented 15 mm dia +135 mm l lot# 64997634 42545000512 tibial central cone size medium lot# 64815928 42555805405 tibial augment cemented half block right medial size ef 5 mm lot# 64707514.
 
Event or Problem Description
It was reported a patient had a total knee revision 4 years post implantation due to infection.Subsequently, experienced ongoing pain and underwent a second revision on 18 months post procedure of the patellar component for aseptic loosening.No additional information was provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.The reported products were reviewed for compatibility with no issues noted.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Medical records were not provided.Complaint is not confirmed.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported a patient had a total knee revision 4 years post implantation due to infection.Subsequently, experienced ongoing pain and limited range of motion, and underwent a second revision 18 months post procedure of the patellar component for aseptic loosening.During the surgery, extensive heterotopic ossification and scar tissue were found and excised.The procedure was completed without complication and all other components remain implanted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4, b5, g3, g6, h1, h2, h3, h6, h11.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.The reported products were reviewed for compatibility with no issues noted.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: the patient underwent a revision due to infection 4 years post implantation.18 months later the patient experienced pain and limited range of motion, with a revision occurring six months after the onset ot symptoms.The patella was found to be loose, with extensive ho and scar tissue debrided around the patella.No complications were reported and the patella was revised.A definitive root cause could not be determined for the loosening.No problem was found with the device in relation to the ossification and scar tissue after review by a hcp.This complaint was confirmed based on the provided medical records confirming the reported event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
 NEXGEN ALL POLY PETELLA STANDARD CEMENTED SIZE 41 MM DIA 10.0 MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19119321
Report Number0002648920-2024-00106
Device Sequence Number8283532
Product Code JWH
UDI-Device Identifier00889024215177
UDI-Public(01)00889024215177(17)260430(10)64014575
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberN/A
Device Catalogue Number00597206541
Device Lot Number64014575
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2024
Supplement Date Received by Manufacturer06/05/2024
06/14/2024
11/06/2024
Initial Report FDA Received Date04/16/2024
Supplement Report FDA Received Date06/12/2024
07/03/2024
11/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight136 KG
Patient EthnicityNon Hispanic
Patient RaceWhite